Tuesday, September 2, 2014

Switch to Aptiom - Week #1


If you didn't know already from my last blog posts, my Epileptologist has finally let me switch to Aptium. Aptium is in the Trileptal (Oxcarbazepine) family of medication, and is considered a perfected form of this drug line. I promised to keep everyone updated for the 3 (possibly 4) week transition. 


My pharmacy was currently out of 800 and 600 MG pills, so I will be using 400 MG pills for these first 30 days. They are rather small and round. Non-coated, which I assumed I would hate. However easy to swallow, so I can't complain. No funky taste or smell. I will be on the MAXIMUM dosage, as this will be taking place of my main seizure medication. 

So far this week has been decent. I will say that I have had severe nausea in the mornings. I might blame this on the fact that I have had a Mirena IUD inserted this week as well. Therefore, I will wait until week #2 to discuss whether the Mirena is to blame or not. I have had one implanted before and never experienced nausea.

I seem to get a little dizzy/lightheaded after each dose. It takes a good half hour before I experience this. Thankfully, I take this at bed time. In the mornings I am good to go. This is aside from the nausea and diarrhea, of course. It has happened every morning this week. This is normal when switching any drug, so it isn't something that has surprised me.

One thing I definitely have noticed is anxiety. I know that Trileptol worked well with people who had anxiety, but I have not found any information that Aptium does the same. I had an anxiety attack in the car today and didn't want to hear any sound or be close to anyone. I felt stuck in the car and wanted to get out. Using my breathing techniques and closing my eyes got me through this, but it does worry me somewhat.

Most importantly of all, no seizure activity... Of course, it is the first week. So I am praying the second week doesn't include this activity. I will keep everyone updated, and if you have any questions feel free to ask! This is a very new medication that has just been released to the market not too long ago. So all info is important.

May you be seizure-FREE,
EpilepsyBlogger 

Friday, August 29, 2014

I nailed it! Oh, nevermind...

Went to sleep at 9:00 PM... Woke up at 10:45. So here I am, wide awake tonight, folks. My hair is a mess, my body is in pain and I couldn't sleep even if I was tired. My brain feels it is day time, so here I am. However, I will not be too negative about it as it is giving me some time to fill you all in on how I am doing as far as seizures, medications, and life in general. So here we go!!!


Seizures - Only had them this week that I had a cold. They were out of body for the most part, but it also did some sleep-walking ones. I have never sleep-walked in my life, and I had a nice bit tongue when I woke up. So yeah. But other than that they are well controlled for once.


Medication - Still praying that my Epileptologist will let me off of Onfi. It is a great drug, but definitely adds to my insomnia/over-sleeping issues that I need to find a way to control. I am wide awake at night, and then sleeping 12-14 hours a day. Onfi is a great drug, so don't take it wrong. My body simply can't handle it. Everyone is different.

I am being switched from Trileptol to a newer version of the Oxcarbazepine known as Aptiom. I believe I mentioned this drug before. If not, click here to learn more about it >>> http://www.Aptiom.com this drug is a perfected version of Oxcarbazepine, and is known to have less side effects. It was released just this last year. My doctor feels I may be more successful and may control seizures completely! 


Other Health/Post Brain Surgery Issues - Due to surgery, my hormones have gone haywire. My Testosterone is higher then it should be and my female hormones are lower. I have hair growing places that I could never mention, and it grows so thick that I feel like a wolf. I had a Mirena inserted/implanted today (IUD) to attempt and help with periods. Periods for me come whenever they'd like to, but are never on time. And that is IF they feel like arriving at all. Two a month, one tiny one a week, cramps for two months and no-show... You name it and that's how TOM acts.

My reading is still difficult. Haven't started classes due to this. Not sure what to do with my life except being a writer, as I wish to do... I can read short text messages or e-mails. But if it is more than 3 lines, I have Siri do the work for me. The letters still switch things up and my blind spot gets in the way. Very difficult to deal with. 

Especially since I tried to work at a restaurant. My brain forgets numbers easily along with names... Didn't go well. However, I got a job at H-E-B Grocery where I used to work as a CSA. So happy as they work wonderfully with the disabled. I am very blessed!!! So happy to start in two weeks!!!

Interest in artwork and blogging has returned. It seemed to go away during my first two months of Prozac. I felt so distanced from my true self that you just wouldn't imagine. But I am feeling more like myself lately and I am even working on some hospital baskets again. It took a lot to get that far, but I made it!!!


That's all the new things I can think of for now. Nothing crazier has happened. Pray I don't jinx myself!!! God bless and sweet dreams!!! I'm off to go work on some art.

Love,
EpilepsyBlogger


Monday, August 11, 2014

My Strongest Personality



EpilepsyBlogger is my strongest personality when weak. However, makes me feel weak as if I am standing inside of a costume of this strong girl who can handle it all. When truly, I am just as frustrated as each and every one of you. From changes in medications to struggles at home with the family. Deciding whether or not to buy something purple and show my full support, or to buy what I truly want that is my favorite color green. Constantly mentioning my illness, and wondering what a person thought inside. But somehow she holds it all together in her purple suit. And she's been on a long vacation for a while... Ignoring society and crying because of that. But she is back and ready to make a difference - no matter how afraid she may be. 

She misses and loves you all.





Monday, June 30, 2014

Bipolar Thanks to Brain Surgery


I've been on Prozac since I last blogged. So far the medication has lessened my panic attacks and anxiety... along with the help of roughly 14 days of 1 MG Xanax a month. I'm somewhat upset to see my brain and personality falling apart this way through recovery. My Onfi has been taken up a dose due to auras hitting for the past few days. My Epileptologist has is also considering changing my Triletal (Oxcarbazepine) to it's new edited form called Aptiom (Eslicarbazepine). Learn more about this drug HERE: http://www.medpagetoday.com/Neurology/Seizures/42820 

Aptiom is a perfected form of Trileptal and has fewer side effects. Reports show that is works better than the original drug. I am still waiting to decide whether I want to switch to this drug. It is basically the same drug, with minor changes. However, I have trusted Trileptal for years. I will be making my decision in the next 3 weeks, as an aura has come back. 

It isn't as beautiful, large or detailed as my old auras. It is simple a chunk in my upper left quadrant that appears in the same area. It is rather large, and I see it several times a day. No seizures following yet. However, the doctor is worried that areas of brain needing to be removed may have been missed, or that another medication needs to be added for control. 

As far as good news... I've finally touched a canvas. First time painting in at least 6 months... But I think it's been far longer than that. Using my Grandpa Popsi's old brushes and just painting what I feel. Tears are coming out like you wouldn't believe... But oddly there's a joy of feeling the canvas again. 

God bless,
EpilepsyBlogger